Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 36, NWS Wilmington, OH

November 20, 2017Franklin County, Madison County, Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 20, 2017, 4:29 PM EST for Franklin County, Madison County, Pickaway County, Ohio. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Nov 20, 2017, 4:29 PM EST (21:29 UTC)
Expired
Nov 21, 2017, 8:12 AM EST
In force
16 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Darby Creek at Darbyville (DBVO1). The gauge peaked at 10.08 ft at Nov 20, 2017, 8:00 PM EST.

actionminormoderate5101511/2011/2111/22
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

324 
WGUS41 KILN 202129
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
429 PM EST Mon Nov 20 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Big Darby Creek at Darbyville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC049-097-129-210929-
/O.NEW.KILN.FL.W.0036.171120T2129Z-171121T1312Z/
/DBVO1.1.ER.171120T2124Z.171121T0000Z.171121T0712Z.NO/
429 PM EST Mon Nov 20 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Big Darby Creek at Darbyville
* until Tuesday morning.
* At 4 PM the stage was 9.9 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this afternoon and 
  continue to rise to near 10.2 feet by this evening. The river will 
  fall below flood stage by after midnight tonight.
* At stages near 10.0 feet, Lowland flooding occurs along Big Darby 
  Creek in Madison, Franklin and Pickaway Counties.
  

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$
1 follow-up statement
862 
WGUS81 KILN 210440
FLSILN
Flood Statement
National Weather Service Wilmington OH
1140 PM EST Mon Nov 20 2017

...The Flood Warning is cancelled for the following rivers...

  Big Darby Creek at Darbyville

OHC049-097-129-210510-
/O.CAN.KILN.FL.W.0036.000000T0000Z-171121T1312Z/
/DBVO1.1.ER.171120T2250Z.171121T0100Z.171121T0318Z.NO/
1140 PM EST Mon Nov 20 2017

The Flood Warning is cancelled for
  The Big Darby Creek at Darbyville
* At 11 PM the stage was 9.9 feet.
* The river fell below flood stage tonight.
* Flood stage is 10 feet.
* The river will continue to fall to 7.6 feet by Wednesday morning.

&&

LAT...LON 4011 8332 4011 8322 3973 8308 3964 8296
      3958 8296 3969 8318             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 20, 2:50 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 20, 2:50 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
250 PM EST Mon Nov 20 2017

.SYNOPSIS...
A weak weather disturbance will push east across the region
Tuesday afternoon into Tuesday night bringing the chance for a
few showers. Dry conditions are then expected through Friday
before another disturbance results in a slight chance for
showers on Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure will continue to shift east to the
Carolinas through tonight. This will allow for the pressure
gradient across our area to remain and help to keep winds from
totally decoupling overnight. We should continue to see some
cirrus at times tonight with overnight lows in the low to mid
30s.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
A mid/upper level trough axis will pivot east across the Great
Lakes Tuesday into Tuesday night. Models have continued to
trend a little farther south with this feature. While the deeper
moisture will remain fairly marginal, there may be enough for
some scattered shower activity to develop through late
afternoon across mainly our northwest. A chance of showers will
then swing east across much of the rest of our area through the
evening hours, with the best chance being across our north.
Southerly flow ahead of this should help push temperatures up
into the upper 40s and 50s for highs on Tuesday. As a result,
any pcpn should remain mainly rain showers. however, as some
cooler air starts to work in behind the system, forecast
soundings are suggesting perhaps a brief mix across our north
before the pcpn ends.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Period will feature a lack of strong forcing and deep moisture,
probably resulting in below normal precip.

High pressure and dry weather will be moving in on Wednesday behind
a cold front, pushed by a broad northwest flow aloft. Though the
atmosphere will be dry overall, clouds may increase Wednesday night
until the axis of an upper trough moves through on Thursday. Expect
mainly clear conditions Thursday night and Friday as the high
settles to the North Carolina coast.

For Friday night and Saturday, a rather potent surface low over
Southern Canada, driven by a sharp upper trough, is forecast to push
a cold front to the Ohio Valley, bringing increasing clouds and a
chance of showers. A few snow flurries may mix in toward the end of
the event on Saturday night. High pressure and dry air are expected
to follow the cold front for Sunday and Monday.

Temperatures will vary with respect to advection patterns associated
with the cold fronts. Chilly readings in the upper 30s to lower 40s
Wednesday behind the first cold front are expected to rise through
the 40s on Thursday and Friday before reaching the lower 50s on
Saturday under gradual but persistent warm advection on a southwest
flow.  After the next cold front passes Saturday night, look for
highs mainly in the 30s Sunday and Monday due to cold advection on a
northerly flow.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A weak mid level disturbance will shift east across the region
tonight. The airmass is dry with this feature but a
strengthening low level jet associated with it, could lead to
some LLWS later tonight into Tuesday morning. Otherwise, VFR
conditions are expected through the TAF period.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...JGL
Hazardous weather outlook, Nov 20, 3:29 AM EST, 13 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
329 AM EST Mon Nov 20 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-211200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
329 AM EST Mon Nov 20 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 9:59 AM ESTRiver Flood WarningILNPickaway27 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.